if im spotting is my birth control still protecting me ? ?

my mom says no but friend says yes of course..? my mom said anytime your bleeding while on active pills its not protecting you

3 Answers

Relevance
  • Chris
    Lv 4
    1 decade ago

    I have to say I have never heard of not being protected while bleeding on active pills. When I started my pills after baby #2 I called the drs office because I would start bleeding right in the middle of the pack (and did this for 3 full months, very annoying, literally periods every 2 weeks) and she never said anything about using any other form of bc while this was happening to me and since I just had a baby I am sure if it could happen then she would've said use back up until such and such time. The most important thing is to make sure you take that pill each day. And I am sure you know what to do if you miss a dose. If you are new to the pill or have changed recently you could be just experiencing some of the bleeding that may occur with changes, that can take up to 3 months for it to finally set in and have regular periods with no bleeding in between. If you have been on the same type of pill for over 3 months then you may want to talk to your dr about switching to a different pill. Sometimes if you have irregular periods the pill may not always regulate it but it will still protect you. If you have messed up your pills too much it can cause spotting (not saying you have messed them up just speaking from personal experience on that one).

    Source(s): I have been on 4 different types of birth control pills
  • 1 decade ago

    it depends...how long hav u on been on the pill? if u jus started then it will take your body sometime to get used to the hormones. if u have been on the pill for awhile now then ur body shouldve had time to adjust to the hormones. so if you've been on the pill for awhile then u shouldnt be bleeding on your active pills. you should only be bleeding on ur sugar pills which are the inactive pills. if this persists you need to make an apointment with your gyn immediately.

    good luck and i hope this helps!!!

    Source(s): i was on ortho tri-cyclen lo for a year and i have been on yaz for a month.
  • 1 decade ago

    not true spotting inbetween periods is a common side effect of the pill its still protecting you

Still have questions? Get your answers by asking now.